Show simple item record

dc.contributor.authorFaria, L. M.
dc.contributor.authorKasimov, Aslan R.
dc.contributor.authorRosales, R. R.
dc.date.accessioned2021-07-05T09:02:02Z
dc.date.available2021-07-05T09:02:02Z
dc.date.issued2016
dc.identifier.citationFaria, L. M., Kasimov, A. R., & Rosales, R. R. (2016). Study of a Model Equation in Detonation Theory: Multidimensional Effects. SIAM Journal on Applied Mathematics, 76(3), 887–909. doi:10.1137/15m1039663
dc.identifier.issn1095-712X
dc.identifier.issn0036-1399
dc.identifier.doi10.1137/15M1039663
dc.identifier.urihttp://hdl.handle.net/10754/670014
dc.description.abstractWe extend the reactive Burgers equation presented in [A. R. Kasimov, L. M. Faria, and R. R. Rosales, Phys. Rev. Lett., 110 (2013), 104104], [L. M. Faria, A. R. Kasimov, and R. R. Rosales, SIAM J. Appl. Math., 74 (2014), pp. 547-570] to include multidimensional effects. Furthermore, we explain how the model can be rationally justified following the ideas of the asymptotic theory developed in [L. M. Faria, A. R. Kasimov, and R. R. Rosales, J. Fluid Mech., 784 (2015), pp. 163-198]. The proposed model is a forced version of the unsteady small disturbance transonic flow equations. We show that for physically reasonable choices of forcing functions, traveling wave solutions akin to detonation waves exist. It is demonstrated that multidimensional effects play an important role in the stability and dynamics of the traveling waves. Numerical simulations indicate that solutions of the model tend to form multidimensional patterns analogous to cells in gaseous detonations.
dc.description.sponsorshipThe work of LMF and ARK was supported by King Abdullah University of Science and Technology (KAUST). The work of RRR was partially supported by NSF grants DMS-1115278 and DMS-1318942.
dc.publisherSociety for Industrial & Applied Mathematics (SIAM)
dc.relation.urlhttp://epubs.siam.org/doi/10.1137/15M1039663
dc.rightsArchived with thanks to SIAM JOURNAL ON APPLIED MATHEMATICS
dc.subjectdetonation instability
dc.subjectcellular detonation
dc.subjectdetonation analog
dc.titleSTUDY OF A MODEL EQUATION IN DETONATION THEORY: MULTIDIMENSIONAL EFFECTS
dc.typeArticle
dc.contributor.departmentApplied Mathematics and Computational Science Program
dc.contributor.departmentComputer, Electrical and Mathematical Science and Engineering (CEMSE) Division
dc.identifier.journalSIAM JOURNAL ON APPLIED MATHEMATICS
dc.identifier.wosutWOS:000384998100004
dc.eprint.versionPublisher's Version/PDF
dc.contributor.institutionDepartment of Mathematics, MIT, Cambridge, MA, 02139, United States
dc.identifier.volume76
dc.identifier.issue3
dc.identifier.pages887-909
dc.identifier.arxivid1512.07503
kaust.personKasimov, Aslan R.
dc.identifier.eid2-s2.0-84976889291
refterms.dateFOA2021-07-05T09:02:55Z


Files in this item

Thumbnail
Name:
Articlefile1.pdf
Size:
1.053Mb
Format:
PDF
Description:
Publisher's Version/PDF

This item appears in the following Collection(s)

Show simple item record